MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PROSTALAC LNG STM MLD INSR 215; HIP INSTRUMENTS : INSERTION DEVICES

DEPUY ORTHOPAEDICS INC US PROSTALAC LNG STM MLD INSR 215; HIP INSTRUMENTS : INSERTION DEVICES
Catalog Number 254183215
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that insert indent has become filled with cement that was unable to be removed.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6 investigation summary the product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed that the prostalac lng stm mld insr 215 had an unknown material that appears to be cement inside.Additionally, the edge was deformed.The observed deformed condition of the device appears to result from a combination of heavy use and exposure to unintended forces.Properly handling and attention to the approved use of the device diminishes the risk of failure.Foreign matter condition may occur during the mold preparation / cement process, as outlined in the prostalac® hip system surgical technique specifically advises: "before using the prostalac molds, apply a thin layer of sterile mineral oil inside the mold to allow easy removal of the implant after the cement has hardened around the implant".A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the prostalac lng stm mld insr 215 would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PROSTALAC LNG STM MLD INSR 215
Common Device Name
HIP INSTRUMENTS : INSERTION DEVICES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21969272
Report Number1818910-2025-07130
Device Sequence Number8475869
Product Code HWR
UDI-Device Identifier10603295129646
UDI-Public(01)10603295129646(10)CV173061
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
H000004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254183215
Device Lot NumberCV173061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2025
Initial Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/06/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale